|Confused about Meds and Starting Treatment
Aug 3, 2006
I have been HIV positive since 1987 I was 17 and have not taken meds or have any O.I. My T-Cells range from 250 - 500 throught the years. Recently my T-Cell was 260 and Viral load 50,000. The Dr suggested Norvir and Truvada to take to prevent me from getting long term effects of HIV like Dementia when I hit my 50's I am now 37 I really do not want to start meds because I feal I am not at that stage yet but have to think of Long Term effects. My Question is Do we really know about the long term effects of someone being HIV for a very long time with no symptoms and How good is that combo?
Thank you and sorry Confused and dont know what to do
| Response from Dr. Pierone
Your counts have been relatively stable over many years and you are not eager to start therapy, so the short answer is that you should not start now. Yet if the CD4 counts continue down below 250 then it would be prudent to start HAART to prevent opportunistic complications. Norvir and Truvada is not an appropriate regimen. Norvir is generally used to boost the levels of other protease inhibitors, so check with your doctor and see which PI she had in mind. Atripla was recently approved and this is a combination of Sustiva and Truvada. This combination is one pill a day and most clinicians would go to it first in a situation like yours. Best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Fever After Masturbation Worried I Have HIV
- Hpv After Needle Stick Sign Of HIV AIDS
- Itchy Scrotum After Sensual Massage Sign Of HIV AIDS
- Swollen Lymph Nodes After Unprotected Sex Without Ejaculation Worried I Have HIV
- Tingling In Feet After Anal Sex Condom Broke Worried I Have HIV
- White Bumps On Penis After Masturbation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.